Alert archive / New Mexico / High Wind Warnings in 2026
High Wind Warning 10, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Mar 21, 2026, 8:48 PM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 22, 2026, 11:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 21, 2026, 8:48 PM MDT (02:48 UTC)
- In effect from
- Mar 22, 2026, 11:00 PM MDT
- Expired
- Mar 23, 2026, 6:00 AM MDT
- In force
- 7 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Eddy County, NM, Culberson County, TX
The radar
The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5999 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- -18 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
607 WWUS74 KMAF 220248 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 848 PM MDT Sat Mar 21 2026 NMZ027-TXZ270-271-231600- /O.NEW.KMAF.HW.W.0010.260323T0500Z-260323T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 848 PM MDT Sat Mar 21 2026 /948 PM CDT Sat Mar 21 2026/ ...HIGH WIND WARNING IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ SUNDAY TO 10 AM MDT /11 AM CDT/ MONDAY... * WHAT...North winds 30 to 40 mph with gusts up to 60 mph expected. Winds higher through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, especially Guadalupe Pass. * WHEN...From 11 PM MDT /midnight CDT/ Sunday to 10 AM MDT /11 AM CDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ DeBerry
4 follow-up statements
473 WWUS74 KMAF 220912 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 312 AM MDT Sun Mar 22 2026 NMZ027-TXZ270-271-231600- /O.CON.KMAF.HW.W.0010.260323T0500Z-260323T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Pine Springs, Queen, and Guadalupe Mountains National Park 312 AM MDT Sun Mar 22 2026 /412 AM CDT Sun Mar 22 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 10 AM MDT /11 AM CDT/ MONDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected, especially through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, especially Guadalupe Pass. * WHEN...From 11 PM MDT /midnight CDT/ this evening to 10 AM MDT /11 AM CDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ DeBerry
716 WWUS74 KMAF 221815 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1215 PM MDT Sun Mar 22 2026 NMZ027-TXZ270-271-230900- /O.CON.KMAF.HW.W.0010.260323T0500Z-260323T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 1215 PM MDT Sun Mar 22 2026 /115 PM CDT Sun Mar 22 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 10 AM MDT /11 AM CDT/ MONDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected, especially through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 PM MDT /midnight CDT/ this evening to 10 AM MDT /11 AM CDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ Sprang
772 WWUS74 KMAF 222331 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 531 PM MDT Sun Mar 22 2026 NMZ027-TXZ270-271-230745- /O.CON.KMAF.HW.W.0010.260323T0500Z-260323T1600Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Guadalupe Mountains National Park, Queen, and Pine Springs 531 PM MDT Sun Mar 22 2026 /631 PM CDT Sun Mar 22 2026/ ...HIGH WIND WARNING REMAINS IN EFFECT FROM 11 PM MDT /MIDNIGHT CDT/ THIS EVENING TO 10 AM MDT /11 AM CDT/ MONDAY... * WHAT...Northeast winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico. * WHEN...From 11 PM MDT /midnight CDT/ this evening to 10 AM MDT /11 AM CDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-273-274-230600- /O.NEW.KMAF.DU.Y.0003.260322T2331Z-260323T0600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Eastern Culberson-Reeves County Plains- Including the cities of Pecos, Lamesa, Stanton, Big Spring, Seminole, Garden City, Tatum, Artesia, McCamey, Hobbs, Carlsbad Caverns NP, Snyder, Gail, Big Lake, Lovington, Carlsbad, Andrews, Kermit, Rankin, Colorado City, Midland, Crane, Eunice, Mentone, Jal, Odessa, and Monahans 531 PM MDT Sun Mar 22 2026 /631 PM CDT Sun Mar 22 2026/ ...BLOWING DUST ADVISORY IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...Northeasterly winds up to 25 to 35 mph with gusts to 45 mph will result in visibility between one-quarter and one mile at times in blowing dust this evening. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. && $$ Lindsey
333 WWUS74 KMAF 230445 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 1045 PM MDT Sun Mar 22 2026 NMZ027-TXZ270-271-231200- /O.EXT.KMAF.HW.W.0010.260323T0500Z-260323T1200Z/ Guadalupe Mountains of Eddy County-Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Including the cities of Queen, Pine Springs, and Guadalupe Mountains National Park 1045 PM MDT Sun Mar 22 2026 /1145 PM CDT Sun Mar 22 2026/ ...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM MDT /7 AM CDT/ MONDAY... * WHAT...Northeast winds 35 to 45 mph with gusts up to 60 mph expected, especially through Guadalupe Pass. * WHERE...Guadalupe Mountains of west Texas and Southeast New Mexico, especially Guadalupe Pass. * WHEN...Until 6 AM MDT /7 AM CDT/ Monday. * IMPACTS...Travel will be difficult, especially for high profile vehicles like campers, vans, and tractor trailers. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds will be particularly hazardous at higher elevations where the strongest winds are likely to occur. Be especially careful driving in these mountainous areas. People driving high-profile vehicles should strongly consider postponing travel in these areas until the winds subside. Delay travel through Guadalupe Pass or find another route, if possible. && $$ NMZ028-029-033-034-TXZ045>048-050>053-059>063-067>070-273-274-230600- /O.CON.KMAF.DU.Y.0003.000000T0000Z-260323T0600Z/ Eddy County Plains-Northern Lea-Central Lea-Southern Lea-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving- Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Eastern Culberson-Reeves County Plains- Including the cities of Kermit, Big Spring, Tatum, Garden City, Pecos, Rankin, Carlsbad, Crane, Midland, Snyder, Gail, Monahans, Lamesa, Hobbs, Lovington, Mentone, Jal, McCamey, Odessa, Colorado City, Carlsbad Caverns NP, Seminole, Eunice, Andrews, Stanton, Artesia, and Big Lake 1045 PM MDT Sun Mar 22 2026 /1145 PM CDT Sun Mar 22 2026/ ...BLOWING DUST ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT /1 AM CDT/ TONIGHT... * WHAT...Visibility between one-quarter and one mile in blowing dust. * WHERE...Portions of southeast New Mexico and southwest and western Texas. * WHEN...Until midnight MDT /1 AM CDT/ tonight. * IMPACTS...Hazardous driving conditions due to reduced visibility. Blowing dust can reduce visibility suddenly to zero, especially in areas where bare fields exist. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons with respiratory problems should make preparations to stay indoors until the storm passes. Be ready for a sudden drop in visibility to near zero. If you encounter blowing dust or blowing sand on the roadway or see it approaching, pull off the road as far as possible and put your vehicle in park. Turn the lights all the way off and keep foot off the brake pedal. Remember, 'Pull Aside, Stay Alive'. Slow down, use low-beam headlights, and leave plenty of distance between you and other vehicles. && $$ DeBerry
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 21, 5:39 PM MDT, 3 hours 9 minutes earlier. Its key messages:
- Updated at 630 PM CDT Sat Mar 21 2026
- Record breaking heat continues Sunday.
- A cold front sweeps through the region Sunday evening through Monday morning, resulting in a brief cool down on Monday before another warm up by the middle of next week.
- Critical fire weather conditions are expected on Sunday.
Area forecast discussion, Mar 21, 5:39 PM MDT, 3 hours 9 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
639 PM CDT Sat Mar 21 2026
...New AVIATION...
.KEY MESSAGES...
Updated at 630 PM CDT Sat Mar 21 2026
- Record breaking heat continues Sunday.
- A cold front sweeps through the region Sunday evening through
Monday morning, resulting in a brief cool down on Monday before
another warm up by the middle of next week.
- Critical fire weather conditions are expected on Sunday.
&&
.SHORT TERM...
(This afternoon through Sunday night)
Issued at 256 PM CDT Sat Mar 21 2026
Upper-level ridging currently centered over the Desert Southwest
continues to be the primary influence on our weather through the
Short Term period. Summer-like temperatures are forecast both today
and Sunday. Highs today and tomorrow are expected to top out in the
mid-to-upper 90s, with some locations (especially along the Rio
Grande and in other typical warm spots) pushing 100 degrees. The
record high temperatures at KMAF for both days (96 today and 91
tomorrow) are well-within reach. In fact, Sunday's forecast of 99
degrees at KMAF would break the all-time high temperature record for
the month of March (97 degrees)! Given the very warm and very dry
conditions, fire weather will be a concern through the weekend
(despite winds staying relatively light, mainly in the 10-20 mph
range, albeit a bit higher in the eastern Permian Basin and Lower
Trans-Pecos Sunday). More on that in the Fire Weather Discussion
below! By Sunday evening, a shortwave trough to the north dampens
the ridge and sends a front down into our area. Current guidance
indicates the front will start moving into our northern counties
around or a little after 7pm Sunday evening, pushing southward
through the rest of the night. Breezy northerly to northeasterly
winds will accompany the front, along with a (rather temporary)
break from the record-setting heat. Lows Monday morning bottom out
in the 50s and upper 40s for most locations (50s and low 60s will be
commonplace Sunday morning).
Sprang
&&
.LONG TERM...
(Monday through Friday)
Issued at 256 PM CDT Sat Mar 21 2026
A day of relief is in store at the beginning of the long term period
as a cold front is forecast to sweep through the region Sunday
evening into Monday morning. Despite temperatures dropping into the
upper 70s to mid 80s for most (90s along the Rio Grande), afternoon
highs will still be approximately 7-9 degrees above normal. However,
temperatures quickly recover back into the 90s beginning Tuesday as
the upper-level ridge of high pressure gradually shifts east. With
that said, there is a medium to high (40-80%) probability that
record highs will be broken again Tuesday through Thursday across
portions of the Permian Basin, Trans Pecos, and southeast New Mexico
this upcoming week. Widespread upper 90s are currently in the
forecast Wednesday and Thursday as the ridge builds into our area.
Many locations in the Trans pecos and along the Rio Grande could
even see highs topping out into the triple digits during that
timeframe. Long-range guidance depicts the arrival of another cold
front late next week, potentially knocking temperatures down into
the mid-to-upper 80s on Friday. However, there is large spread among
the ensemble members, rendering our confidence in the forecast low
this far out. Dry conditions persist through the end of this
forecast period.
Greening
&&
.AVIATION...
(00Z TAFS)
Issued at 630 PM CDT Sat Mar 21 2026
VFR will continue through Sunday. Winds will generally remain
light southerly to southwesterly through the period, except near
KMAF and KFST where southerly to southwesterly winds will increase
to around 15 knots late tonight through Sunday morning.
&&
.FIRE WEATHER...
Issued at 256 PM CDT Sat Mar 21 2026
Elevated fire weather conditions are expected today due to
unseasonably hot temperatures, single digit MinRHs, and critically
to extremely dry fuels. However, near-critical to critical fire
weather conditions are expected on Sunday as winds increase, with
sustained winds of 10-20 mph (lighter elsewhere) across the eastern
Permian Basin and Lower Trans-Pecos. Some gusts may even reach or
exceed 35 mph late Sunday morning and early afternoon. This results
in RFTIs of 4 with localized areas. Have opted to upgrade the Fire
Weather Watch to a Red Flag Warning for these regions given the
aforementioned conditions overlapping. However, the Fire Weather
Watch remains in effect for southeast New Mexico and areas west of
the Pecos River in west Texas where confidence is lower at this time.
A cold front sweeps through the area Sunday evening into early
Monday morning, providing little relief across the region. Winds
become northeasterly/more widespread behind the front late Sunday
night/Monday morning before decreasing and shifting to easterly by
Monday afternoon. Winds then increase again and become southeasterly
Monday evening as surface lee troughing develops across the region.
These wind shifts will aggravate any potential fire starts.
Greening
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 61 100 53 80 / 0 0 0 0
Carlsbad 55 99 53 80 / 0 0 0 0
Dryden 56 98 57 88 / 0 0 0 0
Fort Stockton 65 100 57 84 / 0 0 0 0
Guadalupe Pass 61 89 52 74 / 0 0 0 0
Hobbs 55 97 49 78 / 0 0 0 0
Marfa 47 92 46 82 / 0 0 0 0
Midland Intl Airport 59 99 54 82 / 0 0 0 0
Odessa 60 98 54 82 / 0 0 0 0
Wink 54 100 55 81 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Sunday morning through Sunday evening
for Central Brewster-Davis Mountains-Davis Mountains
Foothills-Eastern Culberson-Guadalupe Mountains Above 7000
Feet-Guadalupe and Delaware Mountains-Loving-Reeves County
Plains-Van Horn and Highway 54 Corridor-Ward-Winkler.
Red Flag Warning from 10 AM to 10 PM CDT Sunday for Andrews-
Borden-Crane-Dawson-Ector-Gaines-Glasscock-Howard-Martin-
Midland-Mitchell-Pecos-Reagan-Scurry-Terrell-Upton.
NM...Fire Weather Watch from Sunday morning through Sunday evening
for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
Guadalupe Mountains.
&&
SHORT TERM...13
LONG TERM....55
AVIATION...21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 5:31 PM MDT | Blowing Dust Advisory | MAF | Eddy, Lea | 6 hr |
Nearby
High Wind Warnings in New Mexico, 2026High Wind Warnings in Texas, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.